MAUDE Adverse Event Report: SISTEMAS MEDICOS ALARIS, S.A. DE C.V. BD ALARIS SMARTSITE GRAVITY BURETTE SET; INTRAVASCULAR ADMINISTRATION SET

SISTEMAS MEDICOS ALARIS, S.A. DE C.V. BD ALARIS SMARTSITE GRAVITY BURETTE SET; INTRAVASCULAR ADMINISTRATION SET
Model Number 10037032
Medical Device Problem Codes Leak/Splash (1354); Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/11/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Date of event: unknown.The date received by manufacturer has been used for this field.Investigation summary: a 10037032 sample was not available for investigation; however, the customer indicated the complaint sample was from lot 21109297.The feedback provided by the customer indicates the burette sets had separated at the joint of the burette chamber and the white cap.No further information was available to assist the investigation in this instance.As part of the investigation the customer provided a photograph of their experience; analysis of the photograph confirmed the customer's experience as the white cap at the base of the burette had separated from the burette chamber.A closer inspection of separated joint could not identify any obvious signs of residual solvent.The details of this feedback were forwarded to the manufacturing site for investigation.Following a review of the manufacturing process, their analysis confirmed that the separation is most likely to have been caused by an insufficient amount of solvent having been applied to the burette during the assembly process.This is a manually performed assembly step and is likely to have occurred due to human error.A review of the production records for lot 21109297 did not identify any in-process testing failures or quality deviations which may have resulted in a report of this nature.In order to reduce the likelihood of operator error, the production personnel have been informed of this feedback to ensure that they are following the correct assembly process.A review of the customer feedback database indicates that this is a rare occurrence with a small number of similar reports against the 10037032 set in the past 12 months.
 
Event or Problem Description
It was reported that 5 bd alaris smartsite gravity burette sets experienced component separation.The following information was provided by the initial reporter: it was reported that 5 units of burettes with the same lot number were identified to have come apart between the chamber and base.

Brand Name
BD ALARIS SMARTSITE GRAVITY BURETTE SET
Common Device Name
INTRAVASCULAR ADMINISTRATION SET
Manufacturer (Section D)
SISTEMAS MEDICOS ALARIS, S.A. DE C.V.
blvd. insurgentes no. 20351
parque industrial el florido
tijuana
Manufacturer (Section G)
SISTEMAS MEDICOS ALARIS, S.A. DE C.V.
blvd. insurgentes no. 20351
parque industrial el florido
tijuana
Manufacturer Contact
phillip emmert
9450 south state street
sandy, UT 84070
8015296192
MDR Report Key15917647
Report Number9616066-2022-01851
Device Sequence Number4468190
Product Code FPA
UDI-Device Identifier50885403244054
UDI-Public50885403244054
Combination Product (Y/N)N
Initial Reporter CountryNZ
PMA/510(K) Number
K780130
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 11/22/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Expiration Date10/04/2024
Device Model Number10037032
Device Catalogue Number10037032
Device Lot Number21109297
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/11/2022
Initial Report FDA Received Date12/05/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured10/04/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown